MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample when tested with biotestcell 1&2 on tango infinity.The patient has a known anti-e.The customer stated that the antibody could be detected in the gel method.The customer retested the patient sample on the tango infinity and received a +/- reaction with the e homozygous screening cell of biotestcell 1&2.The customer returned the patient sample that had caused a false negative test result for investigational testing and also the supposedly defective product biotestcell 1&2.Our quality control laboratory tested the patient sample with the returned complaint sample and could confirm the customer´s finding.Additionally the patient sample was tested in the tube technique with different incubation times, temperatures and media.The patient sample yielded negative reactions in all tube assays.Furthermore the patient sample was tested in the gel technique and yielded a positive reaction.The complaint and the retention sample of the supposedly defective lot were also tested with different samples and controls including an anti-e.All positive and negative reactions were correct.We did not observe any false negative reaction.As a summary of all test results the anti-e of the patient sample it is most likely that a weak reacting antibody is present.The instruction for use contains a note in the section limitation: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." testing by our quality control laboratory confirmed the correct function of the allegedly defective lot of biotestcell 1&2.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.Images showing the result were not provided by the customer, nor are they present in the files.The affected tango infinity was checked by one of our field service engineers.All files were gathered and post service verification performed as required.The instrument has been operating within manufacturers specification and returned to full operation.The log files did not show any issue relevant abnormalities.Control and lab journal databases were incomplete and therefore couldn't be reviewed.No indication for an instrument malfunction could be identified on current data.The service engineer confirmed a proper function of the instrument.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key8779971
Report Number9610824-2019-00033
Device Sequence Number11184907
Product Code KSZ
UDI-Device Identifier07611969952380
UDI-Public(01)07611969952380(17)190701(10)8919011-00
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Catalogue Number816 014100
Device Lot Number8919011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1